MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO ES; PTCA GUIDE WIRE
Catalog Number AP14R324S
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch uf report # (b)(4) that coating (most likely polymer jacket) of an asahi gladius mongo es guide wire peeled off and dislodged into a branch of the right posterior tibial artery during angioplasty of the right lower extremity.The guide wire was manipulated through calcified vessels that may have influenced the outcome of the event.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, results of lot history records review, and referring to known similar events, it was presumed that the polymer jacketed surface of the gladius mongo es guide wire had contacted calcified plaque during wire manipulation due to tortuous anatomy.Consequently, the wire surface was scraped and the polymer jacket peeled off.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: warnings: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.Malfunction and adverse effects: abrasion of the guide wire coating.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The gladius mongo es guide wire was returned for evaluation.Tip separation was confirmed on the returned guide wire.The polymer jacket was found elongated and torn at approximately 7mm distal to the proximal solder that was originally set at 30mm from the tip.Fractures of the core wire and the coil were located at approximately 17mm and 30mm distal to the proximal solder, respectively.Microscopic observation of the fracture ends found that the core wire was bent and had an uneven fracture surface with multiple clefts.These findings indicated that repeated bending stress had contributed to the core fracture.Necking was observed at the fracture end of the coil, indicating that tensile stress had contributed to the coil fracture.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation, it was presumed that repeated bending stress generated with wire manipulation in attempts to cross calcified vessel had most likely contributed to the observed separation of the core wire.The applied stress would localized and exceed the product design limit likely when the wire tip was being caught and restricted its movement by calcium.Further applied tensile stress generated with wire removal had likely caused the coil and the polymer jacket to elongated and eventually detached.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ separation of the guide wire.

Brand Name
GLADIUS MONGO ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key13489336
Report Number3003775027-2022-00017
Device Sequence Number5084771
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)240531(10)210602A011
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberAP14R324S
Device Lot Number210602A011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age60 YR
Patient SexFemale
Patient Weight128 KG